MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 STRAIGHT 2 TIP 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 STRAIGHT 2 TIP 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681890
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned subject device (microcatheter) revealed that the stent was partially deployed piercing the distal shaft of the microcatheter through a hole.The subject device was reported to be replaced, and the procedure was reported to be completed successfully.No clinical consequences were reported to the patient due to the reported event.
 
Additional Manufacturer Narrative
This is 2 of 2 reports (2nd mdr).Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the microcatheter (subject device) was returned with a stent partially deployed from the distal tip.The microcatheter tip was seen to be damaged.The stents struts had pieced through the lumen of the microcatheter.The stent was unable to be advanced/pulled back or deployed.The stent was able to be retracted once the exposed struts were pushed back into the microcatheter.The hub of the microcatheter was cut in order to retrieve the stent.As a part of functional inspection a 0.023" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.A 0.0158" patency mandrel was advanced through the microcatheter, no friction was noted.The reported event of 'catheter shaft friction' could not be replicated; however, the analysis results are consistent with the reported event.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.It was reported that the operator adding some force to push the stent to tip of the subject microcatheter, and when retracting the microcatheter to deploy the stent, the stent got stuck.The operator withdrew both stent and microcatheter and found tip of the stent got stuck at distal of microcatheter shaft.During analysis, the subject microcatheter was returned with a stent partially deployed from the distal tip.The catheter tip was seen to be damaged.The stents struts had pieced through the lumen of the microcatheter.The stent was unable to be advanced/pulled back or deployed.The stent was able to be retracted once the exposed struts were pushed back into the microcatheter.The hub of the microcatheter was cut in order to retrieve the stent.A 0.023" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.A 0.0158" patency mandrel was advanced through the microcatheter, no friction was noted.Based on a review of all available information and the analysis of the returned device it is probable that due to the friction experienced, the stent was advanced with force causing the struts of the stent to protrude though the subject microcatheter shaft.An assignable cause of procedural factors will be assigned to the reported event of 'catheter shaft friction' as well as the analysed event of 'catheter tip damaged' and 'catheter shaft has hole/perforation' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
EXCELSIOR SL-10 STRAIGHT 2 TIP 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24211114
Report Number3008881809-2026-00055
Device Sequence Number5483842
Product Code DQY
UDI-Device Identifier04546540688217
UDI-Public(01)04546540688217(17)270205(10)25454655
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0031681890
Device Lot Number25454655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2026
Initial Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS STENT (STRYKER).
Patient SexMale
Patient RaceAsian